Estimation of a Probability with Guaranteed Normalized Mean Absolute Error

Mendo Tomás, Luis (2009). Estimation of a Probability with Guaranteed Normalized Mean Absolute Error. "IEEE Communications Letters", v. 13 (n. 11); pp. 817-819. https://doi.org/10.1109/LCOMM.2009.091128.

Description

Title: Estimation of a Probability with Guaranteed Normalized Mean Absolute Error
Author/s:
  • Mendo Tomás, Luis
Item Type: Article
Título de Revista/Publicación: IEEE Communications Letters
Date: November 2009
Volume: 13
Subjects:
Freetext Keywords: Monte Carlo methods, sequential estimation, mean absolute error, simulation
Faculty: E.T.S.I. Telecomunicación (UPM)
Department: Señales, Sistemas y Radiocomunicaciones
Creative Commons Licenses: None

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (259kB) | Preview

Abstract

The estimation of a probability p from repeated Bernoulli trials is considered in this letter. A sequential approach is followed, using a simple stopping rule. A closed-form expression and an upper bound are obtained for the mean absolute error of the unbiased estimator of p. The results given permit the estimation of an arbitrary probability with a prescribed level of normalized mean absolute error.

More information

Item ID: 3222
DC Identifier: http://oa.upm.es/3222/
OAI Identifier: oai:oa.upm.es:3222
DOI: 10.1109/LCOMM.2009.091128
Official URL: http://ieeexplore.ieee.org/
Deposited by: Dr. Luis Mendo
Deposited on: 02 Jun 2010 07:54
Last Modified: 20 Apr 2016 12:46
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM